×

zbMATH — the first resource for mathematics

Automorphisms of certain Stein manifolds. (English) Zbl 0829.32009
Let \((M,g)\) be a compact, real analytic Riemannian manifold. Let \(0<r\leq\infty\). Denote by \(T^rM\) the disk bundle over \(M\) that consists of all the tangent vectors having \(g\)-length smaller than \(r\). For a given \((M,g)\) there exists an \(r\) and a canonically defined (adapted to the metric \(g\)) complex manifold structure \(J_g\) on \(T^rM\). The \(g\)-norm square function \(\rho\) is strictly plurisubharmonic with respect to \(J_g\), hence \((T^rM,J_g)\) is a Stein manifold. Denote by \(\kappa_g\) the Kähler metric on \(T^rM\) induced by \(\rho\). The main purpose of this paper is to study biholomorphic maps between and automorphisms of this type of Stein manifolds. We also discuss the question when such a biholomorphism is an isometry with respect to \(\kappa_g\).

MSC:
32E10 Stein spaces
32W20 Complex Monge-Ampère operators
32H02 Holomorphic mappings, (holomorphic) embeddings and related questions in several complex variables
32Q45 Hyperbolic and Kobayashi hyperbolic manifolds
53C55 Global differential geometry of Hermitian and Kählerian manifolds
PDF BibTeX XML Cite
Full Text: DOI EuDML
References:
[1] Abraham, R., Marsden, J.: Foundations of Mechanics, 2nd ed., Benjamin-Cummings, 1987
[2] Barth, T.: Taut and tight complex manifolds, Proc. AMS24, 429–431 (1970) · Zbl 0191.09403
[3] Bedford, E.: Invariant forms on complex manifolds with applications to holomorphic mappings. Math. Ann.265, 377–397, (1983) · Zbl 0532.32015
[4] Bedford, E.: On the automorphism group of a Stein manifold, Math. Ann.266, 215–227 (1983) · Zbl 0532.32014
[5] Bedford, E., Taylor, B.A.: The Dirichlet problem for a complex Monge-Ampère equation, Invent. Math37, 1–44 (1976) · Zbl 0325.31013
[6] Bochner, S., Montgomery, D.: Groups of differentiable and real or complex analytic transformations, Ann. Math.46, 685–694 (1945) · Zbl 0061.04406
[7] Bochner, S., Montgomery, D.: Groups on analytic manifolds, Ann. of Math.48, 659–669 (1947) · Zbl 0030.07501
[8] Bröcker, T., Dick, T.: Representations of compact Lie groups, Sringer-Verlag, 1985 · Zbl 0581.22009
[9] Cheeger, J., Gromoll, D.: On the structure of complete manifolds of nonnegative curvature, Ann. of Math.96, 413–443 (1972) · Zbl 0246.53049
[10] Grauert, H.: On Levi’s problem and the imbedding of real-analytic manifolds, Ann. of Math.68, 460–472 (1958) · Zbl 0108.07804
[11] Guillemin, V., Sternberg, S.: Geometric quantization and multiplicities of group representations, Invent. Math.67, 515–538 (1982) · Zbl 0503.58018
[12] Guillemin, V., Stenzel, M.: Grauert tubes and the homogeneous Monge-Ampère equation, J. Diff. Geom.34, 561–570 (1991) · Zbl 0746.32005
[13] Harvey, R., Wells, R.: Zero sets of nonnegative strictly plurisubharmonic functions, Math. Ann.201, 165–170 (1973) · Zbl 0253.32009
[14] Kierman, P.J.: On the relations between taut, tight, and hyperbolic manifolds, Bull. Am. Math. Soc.76, 49–51 (1970) · Zbl 0192.44103
[15] Kiernan, P.J.: Hyperbolically imbedded spaces and the big Picard theorem, Math. Ann.204, 203–209 (1973) · Zbl 0253.32013
[16] Klingenberg, W.: Riemannian geometry, Berlin, New York: de Gruyter, 1982 · Zbl 0495.53036
[17] Kobayashi, S.: Hyperbolic manifolds and holomorphic mappings, Marcel Dekker, New York, 1970 · Zbl 0207.37902
[18] Kobayashi, S., Nomizu, K.: Foundations of differential goemetry, vol. I, John Wiley and Sons, 1969 · Zbl 0175.48504
[19] Koosis, P.: Introduction toH p spaces, Lond. Math. Soc. Lecture Note Ser. 40. Cambridge, Cambridge University Press, 1980
[20] Lempert, L.: Elliptic and hyperbolic tubes, in: Several Complex Variables. Proceedings of the Special year in Complex Analysis at the Mittag-Leffler Institut, 1987–88 Princeton: Princeton University Press, 1993, ed. J.E. Fornaess
[21] Lempert, L.: Complex structures on the tangent bundle of Riemannian manifolds, Complex analysis and geometry, ed. Ancona, V. and Silva, A., 1992
[22] Lempert, L., Szoke, R.: Global solutions of the complex homogeneous Monge-Ampère equation and complex structures on the tangent bundle of Riemannian manifolds, Math. Ann.290, 689–712 (1991) · Zbl 0752.32008
[23] Mok, N.: Rigidity of holomorphic self-mappings and the automorphism groups of hyperbolic Stein spaces, Math. Ann.266, 433–447 (1984) · Zbl 0574.32021
[24] Palais, R.: A global formulation of the Lie theory of transformation groups, Mem. of AMS., vol. No 22, 1957 · Zbl 0178.26502
[25] Patrizio, G., Wong, P.M.: Stein manifolds with compact symmetric center, Math. Ann.289, 355–382 (1991) · Zbl 0729.32003
[26] Saks, S., Zygmund, A.: Analytic functions, Warsawa-Wroclaw, 1952 · Zbl 0048.30803
[27] Sibony, N.: A class of hyperbolic manifolds, in: Recent developments in SCV, Princeton: Princeton University Press, 1981 · Zbl 0476.32033
[28] Shiffman, B.: Separate analyticity and Hartogs theorems, Ind. Univ. Math. J.38, 943–957 (1989) · Zbl 0694.32008
[29] Stenzel, M.: An adapted complex structure on the cotangent bundle of a compact Riemannian homogeneous space, to appear (1991)
[30] Stenzel, M.: Ricci-flat metrics on the complexification of a rank one symmetric space, Man. Math.80, 151–164 (1993) · Zbl 0811.53049
[31] Szoke, R.: Monge-Ampère models, Ph-D. thesis, Notre Dame (1990)
[32] Szoke, R.: Complex structures on tangent bundles of Riemannian manifolds, Math. Ann.291, 409–428 (1991) · Zbl 0749.53021
[33] Szoke, R.: Adapted complex structures on tangent bundles of Riemannian manifolds, in: Complex Analysis and Generalised Functions (Proceedings of the 5th International Conference on Complex Analysis and Applications with Symposium on Generalized functions, Sept. 1991. Varna, Bulgaria) ed.: Ivan Dimovski and Valentin Hristov (1993), Publishing House of the Bulgarian Academy of Sciences, Sofia, 304–314
[34] Totaro, B.: Affine varieties and Stein manifolds, Intern. J. of Math.2, 563–566 (1991) · Zbl 0760.32007
[35] Whitney, H., Bruhat, F.: Quelques propriétés fondamentales des ensembles analytiques réels, Comm. Math. Helv.33, 132–160 (1959) · Zbl 0100.08101
[36] Wu, H.: Normal families of holomorphic mappings, Acta Math.119, 193–233 (1967) · Zbl 0158.33301
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.